PDA

View Full Version : Seroxat withdrawal



Brandy snap
16-02-07, 01:48
Hi, Has anyone managed to eventually come off Seroxat successfully? The longest I have been able to go until finally having to go back on it due to severe withdrawal symptoms was 5 months. Is there ever an end? I have one daughter's wedding this year and the other daughter's wedding next year so don't know when would be safe to start trying again. I am on the liquid version. Thanks for sharing any experiences of Seroxat withdrawal. Did anyone get severe shaking of limbs and jaw, burning muscles, feeling like asthma (wanting to cough all the time), waves of adrenaline, freezing cold and white hands - need hot water bottle and four blankets, can't stop crying? Brandy Snap xx

squirrel
16-02-07, 02:34
Hi, I have managed to come off Seroxat ! after taking it for 8 yrs how long have you been on it and how have you tapered?

sarah1984
16-02-07, 18:24
Hi Brandy,
We spoke before, though on a very different topic-cleaning products! Sorry to hear you're suffering such bad withdrawal symptoms. I came down from Seroxat 60 to 0 by taking 20mg less a fortnight, after taking it for seven years, because my doc wanted to put me on Cymbalta. I had no physical side effects which I believe is incredibly lucky, although I was feeling so bad with anxiety anyhow, I wouldn't have noticed any difference mentally.
Take Care,
Sarah

matt1981
16-02-07, 22:37
Seroxat supposed to be really bad isnt it? Im surprised they gave it to you so young its great uv come off it tho :D

matt x

Brandy snap
23-02-07, 03:19
Hi Sarah,

I didn't make it very clear sorry - I'm not having withdrawal now - I was talking about how I felt when I went five months without taking it. My doctor put me back on it as I was feeling so dreadful, but I was wondering if the withdrawal would ever have an end and I would eventually have got better with no medication? I can't just take big chunks out of my life in which to have withdrawal - can't stand the thought of going through all that again. Thanks for replying. Brandy Snap xx

P.S. I reduced very slowly by degrees.

Brandy snap
23-02-07, 03:20
Squirrell, I was first put on Seroxat in 1997. Brandy xx

davebell
03-09-08, 01:40
Hi, Has anyone managed to eventually come off Seroxat successfully? The longest I have been able to go until finally having to go back on it due to severe withdrawal symptoms was 5 months. Is there ever an end? I have one daughter's wedding this year and the other daughter's wedding next year so don't know when would be safe to start trying again. I am on the liquid version. Thanks for sharing any experiences of Seroxat withdrawal. Did anyone get severe shaking of limbs and jaw, burning muscles, feeling like asthma (wanting to cough all the time), waves of adrenaline, freezing cold and white hands - need hot water bottle and four blankets, can't stop crying? Brandy Snap xx

OMG im not on my own i came off seroxat 2 weeks ago i feel like s**t
ask my doctor can i go back on then he said NO go cold turkey easy for him to say :weep:


last night i was crying just came on i also was sick and still have a bad tummy also with pain in my legs i feel so bad my heart is skiping all the time

glad i came across this forum

the truth is i feel i want to die i was great when i was on them started with 20 down to 10 and now 0 started 5 years ago

Dave not my real name sorry


This post has been automatically edited by the NMP post filter

AngelDelight
03-09-08, 02:30
Hiya,
I have been on seroxat for over 2 years. I am also on the liquid version. I was started on a small dose which gradually increased to the highest as I had a lot of personal issues which was making my mental health state worse. I kept going to the docs but she blamed the events in my life for making me feel suicidal. If I never took it the next day at the same time I would get side affects. But you have to remember, everyone is different. You have to be so careful with it. I thought it was safe and I went cold turkey after constantly asking gp to get me off it and on something new. I also started zispin last year which seems to help me more. But saying that since I went coldturkey my life has got worse. I am finding things, normal simple things sooo hard to do. I am now going to restart taking seroxat as it may help me concentrate more and think cleary. I truely believe it didnt work for me but when I feel the time is right and I start getting help, I will manage to come off seroxat for good. Only you know when the time is right to stop. If there are issues going on in your life and problems going on, now wouldnt be the right time to gradually come off.

Neilr1978
03-09-08, 02:54
OMG im not on my own i came off seroxat 2 weeks ago i feel like s**t
ask my doctor can i go back on then he said NO go cold turkey easy for him to say :weep:


last night i was crying just came on i also was sick and still have a bad tummy also with pain in my legs i feel so bad my heart is skiping all the time

glad i came across this forum

the truth is i feel i want to die i was great when i was on them started with 20 down to 10 and now 0 started 5 years ago

Dave not my real name sorry



This post has been automatically edited by the NMP post filter
your g.p wants a few stern words telling you to go cold turkey.I would go back to the doc and if need be threaten him/her withreporting him/her to the G.M.C(general medical council)a while ago i was taking sertraline for only 6 days and had to come of them as i was climbing the walls, it truly was the worst 2 weeks of my life by miles but it did get easier.Keep your chin up fella.

Sleepy
06-09-08, 13:53
Dave,
There's only one way to come off Seroxat, and that's VERY slowly. 10% drops every 3-4 weeks is the very fastest you should go. Cold Turkey can only make you very ill. The symptoms you describe are withdrawal. Use the liquid form and don't rush.
I've been withdrawing for a year (I've been on it for 6 years) and have gone from 20mg-2mg. The higher doses are much less problematic than the low ones when dropping.
Take care of yourself,
Sleepy.

bab
06-09-08, 18:20
hi there i was on it for 6 yrs and managed to come off it fine - as sleepy says the key is to do it slowly , ridiculously slowly - xx

ShineUK
07-09-08, 14:19
I was on Seroxat for 14 years. My docs wanted me off of it. I tried and tried. I had the tablets to start with and tried reducing them with a cheese grater, but that didn't work. Then i was given the liquid form which didn't work either. The withdrawals were not nice. I usually make up my tablets in pots for a month at a time, but about 2 months ago started to feel really panicky. Panic attacks coming thick and fast, and then I noticed that I hadn't taken Seroxat in 5 days !!!! I had run out and forgot to put some more in my pots. When I realised what I'd done i was so relieved and was determined not to start back on them. I rode the storm and it wasn't easy, but I think that I'd still be on them now if I'd done it by tapering.
This is by no means telling you to go cold turkey!!! Just saying how I did it. But I can't cope without anything so Dr put me on Citalipram 20mg. Which is supposed to do the same as Seroxat but kinder to the system. It's just started kicking in I think.
I am thinking of you and I know it's really rough, but I think that when I tried tapering it off I was waiting for the backlash!! And possibly panicking thinking about it !! But the way it happened I went through the withdrawals without knowing what it was. I was lucky .:yesyes:

NO DOCTOR IN THEIR RIGHT MIND SHOULD TELL YOU TO JUST COME OFF OF THEM. I'D LIKE TO SEE THEM DO IT !!!!!!!!

Rosali
21-09-09, 13:35
Well I am 10 days into cold turkey and although it has been rough it has been ok up to know ish.

Today I feel like I am going to die and my circumstances are very difficult.
I am doing it this way thru choice and I know of one other person who managed it but told me I was completely off my head to contemplate it.

I wish I knew how much worse it will get before it starts to get better.

I could really use a friend in the same situation..xx

KK77
24-09-09, 14:21
Yeh, coming off seroxat is definately no joke... I think it's one of the few meds (OK Efexor too! ) that is a nightmare, even when you taper it slowly. You just have to be lucky I suppose... I wasn't and suffered for months and months.

Good luck to all that are coming off it...it does eventually get better! :)

Rosali: Wish you luck - feel free to PM me x

ash1807
24-09-09, 15:41
I managed to come off Seroxat after 5 years. It was one of the toughest things I have ever had to do. I gave up smoing & drining a lot easier.

You have to be super slow, took me 12 months. There is a great seroxat withdrawal site in the usa that helped me along the way.

email me if you need more details

It can be done



ash

autumn6
19-10-10, 19:38
hi there just wanted to tell you that i have every sympton you have listed i have and i have been on seroxat since 1997 after i had my third kid my doctor has put me on a tapering off programme from 40mgs down to fivemgs over one month but gradually introducing another called setraline im just over 2 weeks into it but has been really rough dont feel like me in any way but just feel it hasto get better my heart and thoughts are with you please reply autumn 6

paulafish
26-10-10, 18:02
I have been on seroxat for 15 years, my doctor has been weaning me off it for the last month - I was taking 50mg and then after a week I went down to 40mg, a week later 30mg, a week later 20mg and have now been off it completely for 1 week and the withdrawal symptoms are truely horrific. Can I get through this??????